Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Can i continue taking Medhavatika for my insomnia?

User rating for this question
Answered by

Ayurveda Specialist
Practicing since : 2003
Answered : 2414 Questions
Dear Doctor(Mr.Munish Sood) Greetings! Hope u remember me As per local doctor(pathajali chikistyala) to taken muktavatika every 3 days and 20 days back I have stopped taking BP is normal 120/80 or 110/70.heart beat is around 80.Recently for the past 5 days back I was not able to sleep during night properly due to which not able to do my day time duty properly. earlier i used to take medhavati and that alos stopped one month back. now i started taking medhavatika 2 tab night and found able to sleep.two spoons of Aswagandaarista+swarswatharishta+drakharista during night. can i use this medhavatika for some more days.or kinldy advice. Regards XXXX
Posted Thu, 20 Mar 2014 in Ayurveda
Answered by Dr. Munish Sood 43 minutes later
Brief Answer: Preventive Aspect. Detailed Answer: Dear Mr. XXXXXXX Thanks for contacting Ayurveda with your follow up and I do remember your case and consultation [1st-10th-24th Oct-7th Nov-25th Nov] and improper sleep [short duration] could be due to physcial/mental STRESS. 1. avoid caffeine found in coffee,tea,chocolate,cola,and some pain relievers PS. [four to six hours before bedtime.] 2. quiet, dark, and cool environment can help promote sound sleep. PS. [Use heavy curtains, or an eye mask to block light, and also keeping computers, TVs, and other work materials out of the room will help promote mental bonding between your bedroom and sleep] 3. Avoid stressful, stimulating activities like doing work, discussing emotional issues. PS. Physically and psychologically stressful activities can cause the body to secrete the stress hormone cortisol, which is associated with increasing alertness. 4. take dinner 2-3 hours before bedtime and avoid foods that cause indigestion. [spicy-heavy- junk food] 5. avoid afternoon napping to prevent late night awakening [ between 2-3 pm is ideal, but that too sitting on a chair while head resting on table] 6. Principle is to have well balanced diet with more of proteins and more Calories with exercise, take more of cereals,legumes,daal egg,and eat fresh fruits regularly with sweet pulp like (banana, mango, chickoos, grapes) 7. take banana, black grapes, orange, spinach, ginger, tomatoes, curd, take diet rich in vitamin C (Citrus fruits) and vitamin E (sunflower seeds, almonds,apricots, peanuts) which are rich in anti oxidants 8. Lemon juice mixed with sugar in a glass of water helps release stress removing hormones from the body and bring mind at peace/rest. 9. Mix 4-5 dates in half glass of water and drink 2 times daily for a month. 10. . eat 2 spoon coriander seeds with 2 spoons of sugar candy . rub castor oil on palms and feet . drink a juice of coriander leaves,water and sugar. . make a paste of 'bhang' with cow/goat milk and massage on feet. . take a glass of buffalo milk at bed time [best sleep inducer]. . brahmi vati 2 sarphagandha ghan vati 2.... at bed time with milk . ashwagandha arishta: 20 ml sarasvta arishta: 20 ml [after meals with equal amount of water] PS. did you stopped medhavati abruptly or gradually in decreasing dose [make sure to practice yoga/pranayam regularly when going off the drugs] and take it after meals. Dr. Munish Sood Consultant & Physician Naimittika
Above answer was peer-reviewed by
Follow-up: Can i continue taking Medhavatika for my insomnia? 43 minutes later
Dear Docotor I have discontinued medhavatika started.can i continue this alos for some days. if i get sleep,I am suffering with bad dreams (for the past 5 days) Kindly advice. Regards XXXX
Answered by Dr. Munish Sood 21 minutes later
Brief Answer: gradual reduction in dose Detailed Answer: Dear Mr. XXXXXXX Thanks for reverting back with your clarifications 1. XXXXXXX vati [or any other drug] should not be discontinued abruptly rather gradual decrease in dose [go low go slow] approach is necessary, if want to continue make sure that you consult with your health care provider regarding frequency of drug in a dose dependent manner. 2. i. bad dreams or nightmares can be due to some blood pressure medications, [could be possible but remote chances with ayureda drug] ii. sleep deprivation may contribute to adult nightmares, [though it's possible, it has not been confirmed whether this could lead to nightmare disorder.] PS. . If the problem persists and no other cause can be determined, may be a sleep disorder. . A 2004 study found that people who sleep on their left side experience significantly more nightmares than right-side sleepers, and according to Prevention magazine, sleeping on your stomach leads to emotionally charged dreams. . Because bad dreams/nightmares may have a significant impact on your quality of life, it's important to consult a medical professional if you experience them regularly. . do stress on points 1,2,3 and practice yoga and pranayam which will help alleviate nightmare-causing anxiety and stress. Dr. Munish Sood Naimittika
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ayurveda Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor